Applied Mathematics and Mechanics

, Volume 12, Issue 2, pp 121–129 | Cite as

On the boundary value problems for ordinary differential equations with turning points

  • Jiang Fu-ru
Article
  • 20 Downloads

Abstract

In this paper, we consider the boundary value problems of the form
$$\begin{gathered} \varepsilon y'' - f(x,\varepsilon )y' + g(x,\varepsilon )y = 0 ( - a \leqslant x \leqslant b, 0< e \ll 1) \hfill \\ y( - a) = \alpha , y(b) = \beta \hfill \\ \end{gathered} $$
where f (x,0) has several and multiple zeros on the interval [−a,b]. The conditions for exhibiting boundary and interior layers are given, and the corresponding asymptotic expansions of solutions are constructed.

Key words

ordinary differential equations singular perturbation turning point problem 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Wasow, W.,Asymptotic Expansions for Ordinary Differential Equations, Wiley (Interscience), New York (1965).Google Scholar
  2. [2]
    Watts, A. M., A singular perturbation problem with a turning point,Bull. Australian Math. Soc.,5 (1971), 61–73.Google Scholar
  3. [3]
    Ackerberg, R. C. and R. E. O'Malley, Jr., Boundary layer problems exhibiting resonance,Stud. Appl. Math.,49 (1970), 277–295.Google Scholar
  4. [4]
    O'Malley, R. E., Jr.,Introduction to Singular Perturbations, Academic Press, New York (1974).Google Scholar
  5. [5]
    Matkowskey, B. J., On boundary layer problems exhibiting resonanceSIAM Rev.,17 (1975), 82–100.Google Scholar
  6. [6]
    Jiang Fu-ru, On necessary conditions for resonance of the turning point problem for ordinary differential equation,Appl. Math. Mech.,10, 4 (1989), 289–296.Google Scholar
  7. [7]
    De Groen, P. P. N., The singularly perturbed turning point problem: a spectral approach,Singular Perturbation and Asymptotic, Academic Press, New York (1980), 149–172.Google Scholar
  8. [8]
    Skinner, L.A., Uniform solution of boundary layer problems exhibiting resonance,SIAM J. Appl. Math.,47, 2 (1987), 225–231.Google Scholar

Copyright information

© Shanghai University of Technology 1991

Authors and Affiliations

  • Jiang Fu-ru
    • 1
  1. 1.Shanghai Institute of Applied Mathematics and MechanicsShanghai University of TechnologyShanghai

Personalised recommendations